Alert archive / Ohio / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 52, NWS Charleston, WV

June 16, 2018Perry County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 16, 2018, 8:42 PM EDT for Perry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2018, 8:42 PM EDT (00:42 UTC)
Expired
Jun 16, 2018, 9:15 PM EDT
In force
33 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Perry County, OH

The radar

The Cincinnati radar (KILN), 138 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1823 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WUUS51 KRLX 170042
SVRRLX
OHC127-170115-
/O.NEW.KRLX.SV.W.0052.180617T0042Z-180617T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
842 PM EDT SAT JUN 16 2018

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southern Perry County in southeastern Ohio...

* Until 915 PM EDT.

* At 842 PM EDT, a severe thunderstorm was located over Bremen, or 8
  miles east of Lancaster, moving southeast at 35 mph.

  HAZARD...65 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  New Lexington, Shawnee, Junction City, New Straitsville, Corning,
  Hemlock and Rendville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3966 8203 3963 8203 3955 8214 3956 8226
      3959 8226 3960 8237 3961 8238 3974 8236
      3974 8241 3980 8240
TIME...MOT...LOC 0042Z 311DEG 31KT 3972 8243 

HAIL...<.75IN
WIND...60MPH
 
$$

KISTNER
2 follow-up statements
685 
WWUS51 KRLX 170101
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
901 PM EDT SAT JUN 16 2018

OHC127-170115-
/O.CON.KRLX.SV.W.0052.000000T0000Z-180617T0115Z/
Perry OH-
901 PM EDT SAT JUN 16 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN PERRY COUNTY...

At 901 PM EDT, a severe thunderstorm was located near Shawnee, moving
southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
New Lexington, Shawnee, New Straitsville, Corning, Hemlock and
Rendville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3966 8203 3963 8203 3955 8214 3956 8226
      3959 8226 3960 8237 3961 8238 3967 8237
      3972 8228
TIME...MOT...LOC 0101Z 311DEG 31KT 3962 8228 

HAIL...<.75IN
WIND...60MPH
 
$$

KISTNER
013 
WWUS51 KRLX 170112
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
912 PM EDT SAT JUN 16 2018

OHC127-170122-
/O.EXP.KRLX.SV.W.0052.000000T0000Z-180617T0115Z/
Perry OH-
912 PM EDT SAT JUN 16 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY COUNTY WILL
EXPIRE AT 915 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3966 8203 3963 8203 3955 8214 3956 8226
      3959 8226 3960 8237 3961 8238 3967 8237
      3972 8228
TIME...MOT...LOC 0112Z 311DEG 31KT 3956 8220 

$$

KISTNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:34 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 7:34 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
734 PM EDT Sat Jun 16 2018

.SYNOPSIS...
High pressure through Monday. Unsettled weather returns next
week as a frontal boundary drops south into the region.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 210 PM Saturday...

Seeing convective initiation over north central OH which looks
like it will skirt the northwest periphery of our CWA later this
afternoon and into this evening. Environment over southeast OH
and central and southern WV quite stable and current thinking is
any convection will have a really tough time making this far
south. So will keep slight to chance pops to our far northern
zones, with a chance for some mountain showers on Sunday
afternoon.

For max temps on Sunday, used blended approach which takes us a
little above MOS guidance. It looks like most areas will remain
just below heat adv criteria with lowland indices running in
the mid to upper 90s Sunday afternoon.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 225 PM Saturday...

Monday will continue to be quite hot across the region, along
with increasing humidity, as upper ridge strengthens across the
eastern U.S. Still looking like a heat advisory is likely across
much of the lowlands on Monday, with heat indices climbing into
the lower 100s. In addition, possibility for isolated convection
on Monday, from weak disturbances in the flow. Any storms that
are able to develop with be slow movers, due to overall lack of
significant flow.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 225 PM Saturday...

Weather becomes increasingly unsettled in the long term period.
Upper ridge gradually breaks down at the start of the period as
a shortwave crosses to our north, with cooler temperatures,
albeit still hot. Surface front, will approach the area on
Tuesday, and linger for the remainder of the period, with warm
humid, and unsettled conditions.

&&

.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
As of 730 PM Saturday...

With mostly clear skies, weak flow in the boundary layer, and
limited low level moisture expect widespread VFR conditions
through the period. The exception will be at EKN (after 09Z),
and CRW (after 10Z) where patchy dense river valley fog is
expected. Any fog will dissipate by 12-13Z Sunday.

Widespread VFR conditions will prevail Sunday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing, location, and intensity of river
valley fog could vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    L    L
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    L    L
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    L    H    L    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z MONDAY...
No widespread IFR is expected.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...KMC/SL
NEAR TERM...KMC
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, Jun 16, 3:42 AM EDT, 17 hours before
Hazardous Weather Outlook
National Weather Service Charleston WV
342 AM EDT Sat Jun 16 2018

VAZ003-004-WVZ010-011-018>020-027>034-039-040-515>526-170745-
Dickenson-Buchanan-Pleasants-Tyler-Calhoun-Ritchie-Doddridge-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
342 AM EDT Sat Jun 16 2018

This Hazardous Weather Outlook is for southwest Virginia, and
portions of central West Virginia, northeast West Virginia,
northern West Virginia, southeast West Virginia and southern West
Virginia.

.DAY ONE...Today and Tonight.

No Hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>017-024>026-
170745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Lincoln-Putnam-Kanawha-Roane-Wirt-Mingo-Logan-Boone-
342 AM EDT Sat Jun 16 2018

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The combination of well above normal temperatures and high humidity
Monday afternoon will create heat indices near 100, especially in
urbanized areas. A heat advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 16, 8:09 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
809 PM EDT SAT JUN 16 2018

OHZ066-170045-
Perry-
809 PM EDT SAT JUN 16 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PERRY COUNTY...

At 809 PM EDT, a strong thunderstorm was located over Buckeye Lake,
or near Heath, moving southeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Somerset, Thornport, Harbor Hills, Thornville and Glenford.

LAT...LON 3993 8242 3992 8241 3991 8223 3990 8223
      3972 8237 3974 8237 3974 8241 3983 8240
      3984 8247 3993 8246
TIME...MOT...LOC 0009Z 307DEG 13KT 3994 8248

KISTNER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:09 PM EDTSpecial Weather StatementRLXPerry36 min
Jun 16, 8:20 PM EDTSevere Thunderstorm WarningRLXPerry25 min
Jun 17, 3:39 PM EDTSpecial Weather StatementRLXAthens36 min
Jun 17, 3:56 PM EDTSevere Thunderstorm WarningRLXAthens34 min
Jun 17, 4:15 PM EDTSpecial Weather StatementRLXMorgan30 min
Jun 17, 4:43 PM EDTSevere Thunderstorm WarningRLXMorgan, Washington33 min
Jun 17, 5:15 PM EDTSpecial Weather StatementRLXGallia30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.